Heavy Snow, Southern Sacramento Mountains
- When
- April 13, 10:00 AM MST to 8:00 PM MST
- Where
- Southern Sacramento Mountains forecast zone
- Reported by
- Fire Department/Rescue
A strong upper low moved slowly across the desert southwest. Enough moisture was present for heavy snowfall in the uplope areas of the southern Sacramento Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A strong upper low moved slowly across the desert southwest. Enough moisture was present for heavy snowfall in the uplope areas of the southern Sacramento Mountains. Amounts around 10 inches were common from Cloudcroft to Sunspot, with isolated reports of 13 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 13, 1:31 AM MST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 AM MDT FRI APR 13 2007
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY BRINGING WINDY CONDITIONS ALONG WITH A FEW SHOWERS AND
THUNDERSTORMS. SNOW WILL ALSO BE POSSIBLE OVER THE HIGHER
MOUNTAINS. DRY WEATHER WITH LIGHTER WINDS ARE FORECASTED FOR
SATURDAY AS HIGH PRESSURE MOVES ACROSS THE REGION. ANOTHER STORM
SYSTEM WILL BRING STRONG WINDS BACK TO THE BORDERLAND SUNDAY AND
MONDAY.
&&
.DISCUSSION...
STRONG UPPER LOW NOW MOVING ACROSS CENTRAL ARIZONA WITH AN
ATTENDANT COLD FRONT PUSHING INTO FAR WESTERN NEW MEXICO. LOW WILL
CONTINUE EASTWARD MOVEMENT TODAY AS IT ADVANCES INTO NEW MEXICO
LATER THIS MORNING. ASSOCIATED DYNAMIC LIFT WILL BE SIGNIFICANT AS
UPWARD FORCING INDUCED BY DIFFERENTIAL PVA WILL BE ENHANCED AS CWA
BECOMES LOCATED IN LEFT FRONT QUAD OF 120 KT UPPER JET STREAK
EXTENDING INTO NORTHERN MEXICO. THUS DESPITE LITTLE MOISTURE AT
LOWER LEVELS EXPECT ISOLATED CONVECTION LOWLANDS WITH SCATTERED
ACTIVITY OVER HIGHER MOUNTAINS. COOLING ALOFT WILL CREATE WEAKLY
UNSTABLE AIR MASS SO THUNDER AND EVEN SMALL HAIL ALSO POSSIBLE.
FINALLY COLD ADVECTION AND COOLING ALOFT SILL SUPPORT SNOW SHOWERS
ACROSS HIGHER ELEVATIONS OF THE SACS AND GILAS.
WILL ALSO ISSUE WIND ADVISORY FOR TODAY AS MOVEMENT OF UPPER
TROUGH ACROSS THE CWA WILL STRENGTHEN GRADIENTS. WHILE MIXING
HEIGHTS WILL LOWER TO 700 MB WIND SPEEDS WILL BE NEAR 40 MPH
THROUGH THE LAYER PLUS EVAPORATIVE COOLING WITH ANY SHOWERS WILL
BRING STRONG DOWNDRAFTS DUE TO DRY BOUNDARY LAYER.
TROUGH WILL MOVE EAST OF THE CWA BY LATE AFTERNOON WITH UPPER
RIDGE PROVIDING LIGHTER WINDS AND DRY WEATHER SATURDAY. HOWEVER
LATEST GFS CONSISTENT WITH PREVIOUS RUNS IN MOVING ANOTHER STRONG
UPPER LOW INTO ARIZONA SUNDAY AND INTO NEW MEXICO MONDAY. WITH LEE
SURFACE CYCLONE ALSO EXPECTED TO THE NORTHEAST BREEZY TO WINDY
CONDITIONS APPEAR LIKELY SUNDAY AFTERNOON THROUGH MONDAY. IN
ADDITION WITH UPPER JET FORECASTED JUST SOUTH OF THE BORDER
COMBINATION OF LIFT AND INSTABILITY MAY PRODUCE SOME CONVECTION
ALTHOUGH FOR NOW WILL KEEP OUTLOOK DRY.
ZONAL FLOW BEHIND TROUGH SHOULD BRING DRY WARM WEATHER TUESDAY AND
BEYOND WITH WEAK WAVES AND PERSISTENT LEE SURFACE TROUGHING TO THE
EAST POSSIBLY SUPPORTING PERIODS OF BREEZY WINDS.
&&
.AVIATION...
A FEW AREAS OF MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS TODAY
WITH STRONG TURBULENCE OVER MOUNTAIN AREAS. MOSTLY VFR TONIGHT AND
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 67 42 70 45 78 / 20 0 0 0 0
SIERRA BLANCA TX 66 39 66 40 75 / 10 0 0 0 0
LAS CRUCES 65 39 69 42 78 / 20 0 0 0 0
ALAMOGORDO 63 39 65 41 77 / 20 0 0 0 0
CLOUDCROFT 42 21 45 24 52 / 30 10 0 0 0
TRUTH OR CONSEQUENCES 64 36 67 39 76 / 20 0 0 0 0
SILVER CITY 54 29 63 34 68 / 20 0 0 0 0
DEMING 65 38 69 39 79 / 20 0 0 0 0
LORDSBURG 64 37 72 39 77 / 20 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR NMZ022>025-030>032.
TX...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR TXZ055-056.
&&
05 ROGASHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 AM MDT FRI APR 13 2007 NMZ022>025-030>032-TXZ055-056-141330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 305 AM MDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST TO NEAR 45 MPH TODAY ALTHOUGH LITTLE BLOWING DUST IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS ALSO POSSIBLE WITH ISOLATED STORMS PRODUCING SMALL HAIL AND HIGH WINDS. UP TO TWO INCHES OF SNOW MAY ALSO FALL OVER MOUNTAIN AREAS ABOVE 7000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY SUNDAY AFTERNOON THROUGH MONDAY WITH WEST WINDS GUSTING TO NEAR 40 MPH PRODUCING BLOWING SAND AND DUST OVER A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 603 AM MDT FRI APR 13 2007 NMZ022>025-030>032-TXZ055-131245- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHERN SACRAMENTO MOUNTAINS NM- EL PASO TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 603 AM MDT FRI APR 13 2007 ...SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS MORNING... AT 6 AM MDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. STRONGEST STORMS WERE IN THE EL PASO AND LAS CRUCES VICINITY AND ACROSS INTERSTATE 10. THE STORMS MAY PRODUCE STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL. HAZARDOUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES AND SLIPPERY ROADS. PERSONS TRAVELING SHOULD THEREFORE EXERCISE CAUTION. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 645 AM MDT FRI APR 13 2007 NMZ024-032-TXZ055-056-131330- SOUTHERN DESERT NM-HUDSPETH TX-EL PASO TX- TULAROSA BASIN/SOUTHERN DESERT NM- 645 AM MDT FRI APR 13 2007 ...SHOWERS AND THUNDERSTORMS WITH STRONG WINDS CONTINUE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... AT 645 MDT SHOWERS AND THUNDERSTORMS WITH STRONG WINDS CONTINUED ACROSS PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO. STRONGEST ACTIVITY WAS AROUND EL PASO TEXAS...ALONG INTERSTATE 10 SOUTH OF LAS CRUCES AND ACROSS SOUTHERN OTERO COUNTY NEW MEXICO. THE STORMS WERE PRODUCING WIND GUSTS NEAR 50 MPH WITH SOME BLOWING DUST REPORTED. PERSONS TRAVELING SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS FROM LOW VISIBILITIES AND SLIPPERY ROADS. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 731 AM MDT FRI APR 13 2007 NMZ025-131545- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 731 AM MDT FRI APR 13 2007 ...LOCALLY HEAVY SNOW SHOWERS OVER SACRAMENTO MOUNTAINS... AT 730 AM MDT LOCALLY HEAVY SNOW SHOWERS WERE FALLING OVER THE SACRAMENTO MOUNTAINS AROUND CLOUDCROFT...MESCALERO...AND SACRAMENTO AND ACROSS HIGHWAYS 130 AND 24. SNOW AMOUNTS MAY REACH UP TO 4 INCHES IN A FEW LOCATIONS WITH LOW VISIBILITIES AND ICY ROADS CREATING HAZARDOUS DRIVING CONDITIONS. PERSONS TRAVELING SHOULD EXERCISE CAUTION AND AVOID DRIVING IN AREAS OF HEAVIER SNOWS. SNOWFALLS SHOULD DECREASE LATER THIS MORNING. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 858 AM MDT FRI APR 13 2007 NMZ022-140000- SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 858 AM MDT FRI APR 13 2007 ...LOCAL SNOW SHOWERS OVER SOUTHWEST MOUNTAINS AND SURROUNDING LOWLANDS OF NEW MEXICO... AT 900 AM MDT ISOLATED SHOWERS MOVING OVER THE REGION PRODUCED UP TO 2 INCHES OF SNOWFALL. THESE ISOLATED SHOWERS WILL CONTINUE TODAY...WITH SOME LOCATIONS RECEIVING UP TO 4 INCHES OF TOTAL SNOWFALL BY THE END OF THE DAY. THIS SNOWFALL MAY CREATE ICY ROADS AND DANGEROUS DRIVING CONDITIONS. TRAVELERS SHOULD USE CAUTION AND PLAN ON TRIPS TAKING LONGER THAN USUAL IN SAID AREAS. ADAIR
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27206.